Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 190, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2000, 9:41 PM CDT for Boone County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 26, 2000, 9:41 PM CDT (02:41 UTC)
- Expired
- May 26, 2000, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Boone County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
346 WUUS53 KLSX 270242 SVRSTL MOC019-270330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 941 PM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BOONE COUNTY IN CENTRAL MISSOURI * UNTIL 1030 PM CDT * AT 941 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF HARRISBURG..MOVING EAST AT 75 MPH. * LOCATIONS THAT WILL BE AFFECTED... HARRISBURG STURGEON HALLSVILLE MIDWAY THIS IS A DANGEROUS STORM WINDS FROM A SEVERE THUNDERSTORM CAN PRODUCE DAMAGE SIMILAR TO THAT OF A TORNADO...AND VERY LARGE HAIL CAN CAUSE SERIOUS INJURY AND SEVERE PROPERTY DAMAGE. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS...AND STAY AWAY FROM WINDOWS THIS STORM HAS A HISTORY OF DAMAGING WINDS. TAKE SHELTER IN A STURDY BUILDING IMMEDIATELY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3925 9243 3894 9256 3888 9217 3924 9209
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:30 PM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, May 26, 3:30 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT FRI MAY 26 2000 FIRST ROUND OF CONVECTION SHOULD BE MOVG N AND E OF THE CWFA BY 00Z SAT...ASSOCIATED WITH 850 MB CNVG AHD OF 30-40 KT SWLY JET...AND AHD OF SHRTWV TROF MOVG NEWD THRU SERN NEBRASKA. WRMFNT EXTDG FM W CNTRL MO SE THRU EXTRM SERN MO WL MOV NWD AND BE THE FOCUS FOR MORE CONVECTION LTR TGT OVR NRN AND CNTRL MO...ALNG WITH CONVECTIVE BOUNDARIES FM MRNG AND AFTN CONVECTIVE ACTIVITY. AVN MDL HAS BEST 850 MB MOISTURE CNVG AND WAA NE OF CWFA TGT...ALTHOUGH ETA MDL HAS VEERING LLJ FURTHER S WITH 850 MB CNVG OVR CNTRL AND SERN MO LT TGT. WL PLACE THE HIGHEST POPS OVR NRN PTN OF CWFA ALNG AND N OF WRMFNT...WITH MORE SCT CONVECTION EXPECTED FURTHER S ALNG OLD OUTFLOW BOUNDARIES IN MOIST AND UNSTABLE ATMOSPHERE. MOST OF THIS ACTIVITY SHOULD BE LTR TGT WITH PARTIAL CLRG THIS EVNG FM THE SW TO THE NE S OF WRMFNT. TEMPS SHOULD NOT DROP MUCH TGT...WL LIKELY RISE A FEW DGRS IN NERN PTN OF CWFA WITH SFC DWPTS RISING INTO THE MID-UPR 60S ALNG WRMFNT. AVN MDL STILL LOOKS A LTL QUICK WITH CDFNT DROPPING SEWD THRU AREA ON SAT AND SAT NGT...AND PREFER THE SLOWER ETA TIMING. WL ALSO LEAN CLOSER TO THE WRMR FWC TEMPS ON SAT. .STL...NONE GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:33 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 42 min |
| May 26, 8:18 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 42 min |
| May 26, 9:25 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 50 min |
| May 26, 9:25 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 50 min |
| May 26, 9:32 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 43 min |
| May 26, 9:53 PM CDT | Tornado Warning | LSX | Monroe | 37 min |
| May 26, 9:56 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Marion, Ralls | 49 min |
| May 26, 9:56 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 49 min |
| May 26, 10:17 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 43 min |
| May 26, 10:18 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 27 min |
| May 26, 10:22 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 38 min |
| May 26, 10:49 PM CDT | Tornado Warning | LSX | Pike | 26 min |
| May 27, 12:30 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.